Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Epidural injection pain

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:37 AM in Lower Back Pain
:''( I had my first epi-injection yesterday. Dr states I have bulging discs @ L4 & L5. I was having alot of pain in my Left leg with numbness & tingling. Well the numbness and tingling are gone but the Pain at the injection site is worse & my leg aches continuously. I have not been able to sleep since yesterday. I can't take very many pain meds due to mood altering issues. Is this normal and is there ANYTHING else I can do???? :O


  • The best suggestions I can give to you are to rest for a couple of days and apply ice to the injection site. Sorry you are feeling so poorly.

    Best to you,

  • Resting is always a good idea after an ESI. My doctor insists his patients rest for 72 hours as it lessens the diffusion of the medicine.

    After the first 24 hours if ice isn't helping, it is OK to use heat if it feels better.

    Also, try lying on your back on the floor, hips up against the couch with your feet resting on the cushion. Try to stay like this for about five minutes at a time. This helps to unload the discs. Try to relax and breathe deeply from the belly.

    Again, welcome.

  • Ice the first 24 hts then heat and ice every 15 min. Worked for me the first time.
  • Ice the first 24 hrs then heat and ice every 15 min. Worked for me the first time.
  • Sorry to hear you are in such pain. All the other advice is worth trying but if you are still in agony the give your doctor a call. They may have another suggestion and it will give them info as to how you are doing. Hope you get some rest and lots of gentle hugs coming your way. Hugs n' Loves - Paula
  • I'm sorry to hear your hurting. Like everyone has said, ice first then heat. I would also call the doctor office just to talk to a nurse and make sure that this type of pain is normal afterwards.

    I just has my first set of injections last tuesday and didn't experience any sort of pain from the injections and still haven't. I hope your future experience from these is better.
  • Sometimes there is just a lot of pain from an ESI. It is caused from increased pressure on the nerve due to the fluid that is shot into a small area. Except in very rare cases, the nerve itself has not been touched by the needle. The pain results from increased fluid which takes up space that is needed by the nerve. Eventually, as the fluid is absorbed and the steroid begins to take effect, the swelling will go down and the pain should subside. This process can take a week or a bit longer. You will not necessarily have this reaction the next time.

This discussion has been closed.
Sign In or Register to comment.